MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BOXED INCISOR PLUS BL (BX6); SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BOXED INCISOR PLUS BL (BX6); SAW, POWERED, AND ACCESSORIES
Catalog Number 7205345
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a knee arthroscopy, the incisor plus blade broke because of rigid fibrosis in the patient's knee.The pieces were removed from inside the patient with tweezers.The procedure was completed with the same device.There was no surgical delay and no further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6 this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual evaluation showed the device was returned with original packaging with the batch number of the complaint on the label.The color scheme of the device matches the print.The outer blade is bent.The inner blade has fractured at approximately the mid-point of the tube shaft.There is heavy scoring on the proximal end of the inner blade.The distal end of the inner blade remains inside the outer blade.Bio debris is present.No functional testing can be conducted since there is damage hindering the inspection/evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that based on the details on the case the breakage occurred due to ¿rigid fibrosis in the patient's knee.¿ since it was noted that the pieces were retrieved from the patient, no further harm is anticipated.The root cause has been associated with mechanical stress caused by rigid fibrosis.Factors that could have contributed to the failure include excessive stress on the device or unintended impact event inconsistent with normal use.Based on this investigation, the need for corrective action is not indicated.

Brand Name
BOXED INCISOR PLUS BL (BX6)
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21354689
Report Number1219602-2025-00346
Device Sequence Number20797003
Product Code HAB
UDI-Device Identifier03596010251688
UDI-Public3596010251688
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7205345
Device Lot Number51233011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer07/11/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale